Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The enclosing of cells in three space by simple closed surfaces


Author: H. C. Griffith
Journal: Trans. Amer. Math. Soc. 81 (1956), 25-48
MSC: Primary 56.0X
MathSciNet review: 0077111
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, On the subdivision of space by a polyhedron, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 6-8.
  • [2] -, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 8-10.
  • [3] P. Alexandroff and H. Hopf, Topologie, Berlin, Springer, 1935.
  • [4] Ralph H. Fox and Emil Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. (2) 49 (1948), 979–990. MR 0027512 (10,317g)
  • [5] W. Graeub, Die semilinearen Abbildungen, S.-B. Heidelberger Akad. Wiss. Math.-Nat. Kl. 1950 (1950), 205–272 (German). MR 0042709 (13,152a)
  • [6] O. G. Harrold Jr., The enclosing of simple arcs and curves by polyhedra, Duke Math. J. 21 (1954), 615–621. MR 0068208 (16,846a)
  • [7] O. G. Harrold Jr. and E. E. Moise, Almost locally polyhedral spheres, Ann. of Math. (2) 57 (1953), 575–578. MR 0053504 (14,784c)
  • [8] F. Hausdorff, Mengenlehre, Dover Publications, New York, N. Y., 1944 (German). MR 0015445 (7,419g)
  • [9] Edwin E. Moise, Affine structures in 3-manifolds. IV. Piecewise linear approximations of homeomorphisms, Ann. of Math. (2) 55 (1952), 215–222. MR 0046644 (13,765c)
  • [10] A. Schoenflies, Die Entwickelung der Lehre von den Punktmannigfaltigkeiten, Leipzig, Teubner, 1908.
  • [11] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications, vol. 32.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 56.0X

Retrieve articles in all journals with MSC: 56.0X


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1956-0077111-4
PII: S 0002-9947(1956)0077111-4
Article copyright: © Copyright 1956 American Mathematical Society